Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 115, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 5, 2007, 2:28 PM EDT for Meriwether County, Georgia. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2007, 2:28 PM EDT (18:28 UTC)
- Expired
- Jun 5, 2007, 3:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Meriwether County, GA
The radar
The Atlanta radar (KFFC), 29 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 2:30 PM EDT | HAIL 0.75 | 2 E Hogansville, GA | |
| Jun 5, 2:30 PM EDT | HAIL 0.75 | 3 E Hogansville, GA | PENNY-SIZED HAIL AND AT LEAST 2 TREES BLOWN DOWN NEAR TROUP COUNTY LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.5 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1340 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 051828 SVRFFC GAC199-051900- /O.NEW.KFFC.SV.W.0115.070605T1828Z-070605T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 228 PM EDT TUE JUN 5 2007 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MERIWETHER COUNTY IN WEST CENTRAL GEORGIA * UNTIL 300 PM EDT * AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL. THIS STORM WAS LOCATED NEAR SAINT MARKS...MOVING EAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LUTHERSVILLE. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3321 8489 3305 8488 3303 8454 3325 8455 $$ 16
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 5:35 AM EDT, 8 hours 53 minutes earlier.
Area forecast discussion, Jun 5, 5:35 AM EDT, 8 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 535 AM EDT TUE JUN 5 2007 .SHORT TERM /TODAY THROUGH THURSDAY/... UPPER TROUGH REMAINS OVER THE SOUTHEAST TODAY. A WEAK BOUNDARY REMAINS ACROSS NORTH GA...WHILE A SHORT WAVE IS EXPECTED TO MOVE ALONG THE NORTHERN GULF COAST TODAY. AIR MASS IS UNSTABLE...WITH BEST INSTABILITY ACROSS THE SOUTHERN END OF THE CWA...HOWEVER UPPER DYNAMICS LOOK WEAK...EXCEPT MAYBE FROM THE NORTHERN GULF SHORT WAVE. HAVE FOLLOWED PERSISTENCE AND GIVEN ONLY SLIGHT CHANCE POPS NORTH TODAY WITH LOW CHANCE POPS CENTRAL. CONVECTION SHOULD DIMINISH THIS EVENING AFTER LOSS OF HEATING. UPPER RIDGE BUILDS BACK ALOFT FOR THE REMAINDER OF THE SHORT TERM...AND THE AIR MASS IS GENERALLY DRY WITH WARM TEMPERATURES ALOFT. HAVE LEFT OUT POPS FOR WEDNESDAY AND THURSDAY. FWC/MAV TEMPERATURES ARE CLOSE AND HAVE TAKEN A BLEND. .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... UPPER RIDGE REMAINS OVER THE EASTERN STATES THROUGH THE LONG TERM. IT BECOMES FLATTENED A BIT BY FRIDAY AS THE GFS WANTS TO BRING A FRONT INTO THE TENNESSEE VALLEY. LOOKS LIKE SOME SHORT WAVE ENERGY MAY GO AROUND THE TOP OF THE RIDGE BUT NO SIGNIFICANT DYNAMICS FOR OUR CWA. DUE TO AFTERNOON HEATING...HAVE LEFT MAINLY SLIGHT CHANCE POPS IN FOR THE DAYTIME HOURS EACH DAY. && .AVIATION... VFR CONDITIONS SEEN ACROSS ALL TAF SITES THIS MORNING...AS WEAK SURFACE TROUGH AND MID LEVEL SHORTWAVE ACROSS NORTH GEORGIA IS ONLY RESULTING IN SCATTERED MID LEVEL CLOUDS FROM ATL TO AHN. MAIN CONCERN FOR THIS FORECAST PERIOD WILL BE THE POTENTIAL FOR THUNDERSTORMS LATER THIS AFTERNOON AT ALL AIRPORTS. SURFACE ANALYSIS THIS MORNING SHOWS DRY AIR IN PLACE ACROSS NORTH GEORGIA WITH DEWPOINTS ONLY IN THE MID 50S. DUE TO THE DRY AIR...WILL NOT MENTION ANYTHING MORE THAN VCTS FOR ATL AND AHN FROM 18 TO 22Z...DESPITE THE PRESENCE OF THE SURFACE TROUGH. A WEAK MOISTURE GRADIENT PRESENT FROM LGC...TO MLJ...TO AGS THIS MORNING WILL LIKELY BE WHERE MORE NUMEROUS TS ACTIVITY OCCURS THIS AFTERNOON...SO WILL MENTION A TEMPO GROUP FOR TSRA AT CSG AND MCN FROM 19 TO 23Z...WITH VCTS FROM 18 TO 02Z. EXPECT VFR CONDITIONS AT ALL LOCATIONS DURING THE ENTIRE PERIOD...OUTSIDE FROM ANY THUNDERSTORM IMPACTS. CURRENT VAD WIND PROFILE FROM FFC WSR-88D SHOWS 25KT WINDS 2K FEET ABOVE THE GROUND...SHOULD BE ENOUGH TO GET WESTERLY WINDS GUSTING 20 TO 25 KTS AGAIN THIS AFTERNOON. MG && .PRELIMINARY POINT TEMPS/POPS... ATHENS 88 62 90 64 92 / 20 20 5 10 5 ATLANTA 85 65 90 68 87 / 20 20 0 5 5 BLAIRSVILLE 79 57 85 57 87 / 20 20 5 10 10 CARTERSVILLE 86 58 88 62 90 / 20 20 5 10 10 COLUMBUS 90 68 92 70 94 / 30 20 0 5 5 GAINESVILLE 85 63 87 66 88 / 20 20 5 10 10 MACON 91 66 94 67 96 / 30 20 0 5 5 ROME 89 61 94 65 93 / 20 20 5 10 10 PEACHTREE CITY 86 60 89 63 87 / 20 20 0 5 5 VIDALIA 89 70 90 70 93 / 30 20 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 41/50
Hazardous weather outlook, Jun 5, 6:30 AM EDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 630 AM EDT TUE JUN 5 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 630 AM EDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING OVER NORTH AND CENTRAL GEORGIA. A FEW SEVERE THUNDERSTORMS POSSIBLE IN CENTRAL GEORGIA. .SYNOPSIS... A LARGE LOW...CENTERED OVER THE EASTERN GREAT LAKES...DOMINATES THE WEATHER PATTERN OVER THE EASTERN UNITED STATES. OVER GEORGIA...THERE IS A WEAK SURFACE TROUGH ACROSS THE NORTHWEST AND A STALLED OUT FRONTAL BOUNDARY FROM LA GRANGE...TO MILLEDGEVILLE...TO AUGUSTA. .PRIMARY HAZARDS... ISOLATED SEVERE THUNDERSTORMS...WITH DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...AND OCCASIONAL LIGHTNING WILL BE POSSIBLE ALONG AND SOUTH OF A COLUMBUS...TO MACON...TO WARRENTON LINE THIS AFTERNOON AND EVENING. .DISCUSSION... THE COMBINATION OF A STRONG MID LEVEL SHORTWAVE...WEAK SURFACE BOUNDARIES...AND STRONG HEATING FROM THE JUNE SUN WILL RESULT IN ENOUGH INSTABILITY FOR AT LEAST ISOLATED THUNDERSTORMS ACROSS ALL OF NORTH AND GEORGIA THIS AFTERNOON. ACROSS CENTRAL GEORGIA...WHERE MORE MOISTURE IS PRESENT...THUNDERSTORM ACTIVITY WILL BE MORE WIDE SPREAD. BY THIS AFTERNOON...INSTABILITY SHOULD BE ENOUGH TO ALLOW A FEW OF THE THUNDERSTORMS ACROSS MIDDLE GEORGIA TO BECOME SEVERE...WITH HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH MONDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION THIS AFTERNOON FOR POSSIBLE ACTIVATION ACROSS CENTRAL GEORGIA.
In the hours before
Special weather statement, Jun 5, 1:30 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 130 PM EDT TUE JUN 5 2007 GAZ055-057-051800- 130 PM EDT TUE JUN 5 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN HENRY AND SOUTH CLAYTON COUNTIES UNTIL 200 PM EDT... AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LOVEJOY...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS HENRY AND SOUTH CLAYTON COUNTIES THROUGH 200 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE LOVEJOY...HAMPTON...FLIPPEN... MCDONOUGH AND LOCUST GROVE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. 16
Special weather statement, Jun 5, 1:34 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 134 PM EDT TUE JUN 5 2007 GAZ069-071-081-051800- 134 PM EDT TUE JUN 5 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN NORTH CRAWFORD...WEST UPSON AND SOUTH MONROE COUNTIES UNTIL 200 PM EDT... AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LOG TOWN...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS NORTH CRAWFORD...WEST UPSON AND SOUTH MONROE COUNTIES THROUGH 200 PM EDT. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. 16
Special weather statement, Jun 5, 1:38 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 138 PM EDT TUE JUN 5 2007 GAZ023-025-051815- 138 PM EDT TUE JUN 5 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN WEST JACKSON AND SOUTH HALL COUNTIES UNTIL 215 PM EDT... AT 134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FLOWERY BRANCH...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS WEST JACKSON AND SOUTH HALL COUNTIES THROUGH 215 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ROBERTS CROSSROADS... FLOWERY BRANCH...BELMONT AND JEFFERSON. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. 16
Special weather statement, Jun 5, 1:57 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 157 PM EDT TUE JUN 5 2007 GAZ049-050-059-060-051845- 157 PM EDT TUE JUN 5 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN PUTNAM...JASPER... GREENE AND MORGAN COUNTIES UNTIL 245 PM EDT... AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM REIDS CROSSROADS TO HILLSBORO...MOVING SOUTHEAST AT 25 MPH. THESE STORMS WILL AFFECT GODFREY...MONTICELLO...AND EATONTON. BOATERS ON LAKE OCONEE SHOULD TAKE COVER ON SHORE UNTIL THE STORM HAS PASSED. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS THIS AREA. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Jun 5, 1:58 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 158 PM EDT TUE JUN 5 2007 GAZ052-053-066-051830- 158 PM EDT TUE JUN 5 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN TROUP...HEARD AND COWETA COUNTIES UNTIL 230 PM EDT... AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 5 MILES WEST OF STEPHENS CROSSROADS TO 15 MILES WEST OF ABBOTTSFORD...MOVING EAST AT 20 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS TROUP...HEARD AND COWETA COUNTIES THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LA GRANGE... LOGANSVILLE AND CORINTH. BOATERS ON WEST POINT LAKE SHOULD BE PREPARED FOR BRIEF STRONG WIND GUSTS AND HEAVY DOWNPOURS. 16
Special weather statement, Jun 5, 2:04 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 204 PM EDT TUE JUN 5 2007 GAZ069-079-051830- 204 PM EDT TUE JUN 5 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN NORTH TALBOT AND UPSON COUNTIES UNTIL 230 PM EDT... AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PLEASANT HILL...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS NORTH TALBOT AND UPSON COUNTIES THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SPREWELL BLUFF STATE PARK... PLEASANT HILL...THOMASTON AND LOG TOWN. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. 16
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 2:24 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 36 min |
| Jun 5, 2:47 PM EDT | Severe Thunderstorm Warning | FFC | Harris | 28 min |
| Jun 5, 2:49 PM EDT | Severe Thunderstorm Warning | FFC | Henry, Spalding | 26 min |
| Jun 5, 3:07 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens | 23 min |
| Jun 5, 3:32 PM EDT | Severe Thunderstorm Warning | FFC | Houston | 28 min |
| Jun 5, 4:01 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 44 min |
| Jun 5, 4:02 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Pulaski | 28 min |
| Jun 5, 4:04 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Gwinnett | 26 min |
| Jun 5, 4:09 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 25 min |
| Jun 5, 4:20 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley | 25 min |
| Jun 5, 4:24 PM EDT | Severe Thunderstorm Warning | FFC | Macon | 51 min |
| Jun 5, 4:36 PM EDT | Severe Thunderstorm Warning | FFC | Sumter | 24 min |
| Jun 5, 4:37 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 23 min |
| Jun 5, 4:49 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb | 26 min |
| Jun 5, 4:54 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly | 51 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.